MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC - SJ MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS INC - SJ MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number S-MAK401N
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports, the patient presented for a tavr procedure.After placing an incision into the skin near the left femoral access site, while removing the sheath they noticed only a piece of the micro access sheath came out and not the entire sheath.Vascular surgery came down and an angiogram was performed.Nothing was obstructing the blood flow in the artery.The piece was not visualized in the left common femoral artery angiogram.Vascular said because there is good blood flow, and the risks of exploring the groin surgically outweigh the benefits, no further intervention is needed.The sheath is embedded in the subcutaneous tissues.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC - SJ
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC - SJ
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton r.n.
1600 merit pky
south jordan, UT 84095
8012665654
MDR Report Key20858465
Report Number1721504-2024-00083
Device Sequence Number8628139
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public884450012635
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-MAK401N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown